Oklahoma, 2012Drought in Oklahoma, November 1 to 30, 2012
November 1 to 30, 2012 · NWS TSA · 25 events in 25 counties and zones
November 2012 was extremely dry across all of eastern Oklahoma. In fact, the entire region received less than 50 percent of its normal average precipitation for the month with much of the region south of I-44 receiving less than 25 percent of normal precipitation.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
November 2012 was extremely dry across all of eastern Oklahoma. In fact, the entire region received less than 50 percent of its normal average precipitation for the month with much of the region south of I-44 receiving less than 25 percent of normal precipitation. Portions of far southeastern Oklahoma only received about 5 percent of normal precipitation for the month. For the southeastern climate region of the state, November 2012 was the second driest on record and rainfall received during the Autumn months also went down as the second driest Autumn period on record. As a result of this continued dry weather, most of eastern Oklahoma remained in extreme (D3) drought conditions while exceptional (D4) drought conditions persisted across much of Pawnee, Osage, Washington, and Creek Counties. Monetary damage estimates resulting from the drought were not available.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Oct 31, 10:54 PM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Oct 31, 10:54 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1154 PM CDT WED OCT 31 2012
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 6Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES
THROUGHOUT THE 24 HOUR FORECAST PERIOD... WITH LIGHT WINDS AND
GENERALLY CLEAR SKIES.
&&
.PREV DISCUSSION... /ISSUED 831 PM CDT WED OCT 31 2012/
DISCUSSION...
WITH HIGH PRESSURE AT THE SURFACE AND A NORTHWESTERLY FLOW
ALOFT...TRANQUIL CONDITIONS ARE THE RULE ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS THIS EVENING. THIS TREND WILL CONTINUE
THROUGH THE NIGHT WITH SOME HIGH CLOUDS STREAMING OVERHEAD. THE
CURRENT FORECAST IS ON TRACK AND ONLY MADE SOME MINOR MODIFICATIONS
TO THE FIRST PERIOD GRIDS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
AVIATION...06
Hazardous weather outlook, Oct 31, 4:00 PM CST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT WED OCT 31 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT WED OCT 31 2012
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...NO HAZARDS.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY THROUGH TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A COLD FRONT WILL MOVE THROUGH EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS FRIDAY NIGHT INTO SATURDAY WITH A CHANCE OF SHOWERS
AND THUNDERSTORMS ALONG AND NORTH OF THE FRONT SATURDAY INTO
SATURDAY NIGHT. THERE IS A SMALL POSSIBILITY THAT A THUNDERSTORM
COULD BECOME STRONG TO MARGINALLY SEVERE SATURDAY AFTERNOON INTO
SATURDAY NIGHT WITH LARGE HAIL THE CONCERN.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Drought, Adair
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Adair forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.884, -94.659 (the zone’s center; the record gives no point)
Drought, Cherokee
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Cherokee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.907, -95.000 (the zone’s center; the record gives no point)
Drought, Choctaw
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Choctaw forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.027, -95.552 (the zone’s center; the record gives no point)
Drought, Craig
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Craig forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.762, -95.208 (the zone’s center; the record gives no point)
Drought, Creek
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Creek forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.903, -96.371 (the zone’s center; the record gives no point)
Drought, Delaware
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Delaware forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.408, -94.803 (the zone’s center; the record gives no point)
Drought, Haskell
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Haskell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.225, -95.117 (the zone’s center; the record gives no point)
Drought, Latimer
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Latimer forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.876, -95.250 (the zone’s center; the record gives no point)
Drought, Le Flore
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Le Flore forecast zone
- Reported by
- Official NWS Observations
Drought, Mayes
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Mayes forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.302, -95.231 (the zone’s center; the record gives no point)
Drought, McIntosh
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- McIntosh forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.374, -95.667 (the zone’s center; the record gives no point)
Drought, Muskogee
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Muskogee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.616, -95.379 (the zone’s center; the record gives no point)
Drought, Nowata
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Nowata forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.799, -95.617 (the zone’s center; the record gives no point)
Drought, Okfuskee
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Okfuskee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.466, -96.323 (the zone’s center; the record gives no point)
Drought, Okmulgee
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Okmulgee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.647, -95.964 (the zone’s center; the record gives no point)
Drought, Osage
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Osage forecast zone
- Reported by
- Official NWS Observations
Drought, Ottawa
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Ottawa forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.836, -94.810 (the zone’s center; the record gives no point)
Drought, Pawnee
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Pawnee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.317, -96.699 (the zone’s center; the record gives no point)
Drought, Pittsburg
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Pittsburg forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.924, -95.748 (the zone’s center; the record gives no point)
Drought, Pushmataha
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Pushmataha forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.416, -95.376 (the zone’s center; the record gives no point)
Drought, Rogers
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Rogers forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.372, -95.604 (the zone’s center; the record gives no point)
Drought, Sequoyah
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Sequoyah forecast zone
- Reported by
- Official NWS Observations
Drought, Tulsa
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Tulsa forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.121, -95.941 (the zone’s center; the record gives no point)
Drought, Wagoner
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Wagoner forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.961, -95.521 (the zone’s center; the record gives no point)
Drought, Washington
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Washington forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.715, -95.904 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, November 1 to 30, 2012$508 million · 20 events
- Drought in Texas, November 1 to 30, 2012$50 million · 24 events
- Drought in Oklahoma, November 1 to 30, 2012$80 million · 3 events
- Drought in Oklahoma, November 1 to 30, 201248 events
- Drought in Texas, November 1 to 30, 2012$51,000 · 11 events
- Drought in Arkansas, November 1 to 30, 201237 events
- Drought in Nebraska, November 1 to 30, 201232 events
- Drought in Nebraska, November 1 to 30, 201230 events
- Drought in Missouri, November 1 to 30, 201228 events
- Drought in Kansas, November 1 to 30, 201226 events
- Drought in New Mexico, November 1 to 30, 201226 events
- Drought in South Dakota, November 1 to 30, 201224 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 415253, 415254, 415255, 415256, 415257, 415258, 415259, 415260, 415261, 415262, 415263, 415264, 415265, 415266, 415267, 415268, 415269, 415270, 415271, 415272, 415273, 415274, 415275, 415276, 415277.